Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2017, 3:13 PM EDT for Macon County, Schley County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 10, 2017, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Macon County, GA, Schley County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
216
WWUS82 KFFC 101913
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT THU AUG 10 2017
GAZ080-092-093-101945-
Macon GA-Schley GA-Taylor GA-
313 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SCHLEY AND
SOUTHWESTERN TAYLOR COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was over Murrays Crossroads, or
near Ellaville...moving southeast at 20 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Ideal, Murrays Crossroads,
Whitewater State Park, Fountainville, Rupert, La Crosse,
Andersonville National Historic, Clearview, Bumphead, Bartlett and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3220 8443 3223 8443 3223 8441 3229 8441
3230 8439 3239 8439 3250 8433 3233 8391
3218 8404 3219 8409 3219 8413 3223 8414
3223 8418 3216 8418 3216 8422
TIME...MOT...LOC 1913Z 295DEG 18KT 3232 8428
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:06 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 10, 3:06 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Thu Aug 10 2017 .SHORT TERM /Tonight through Friday Night/... As has been the case lately, there is a smattering of showers and thunderstorms across the area this afternoon. A weak surface boundary continues to retreat back northward through the CWA with weak easterly flow ahead of the retreating boundary. Regardless, the airmass on both sides of the boundary remains moist with PWs around 2 inches. This will continue to support heavy rainfall in convection this afternoon and evening with localized flooding issues again the main concern. Showers and thunderstorms will persist into this evening with overall coverage lessening into the overnight hours. However, some rainfall will likely persist even into Friday morning. This boundary will continue to slowly lift north of the area through Friday morning. The southeast US will remain under a persistent westerly upper flow on Friday with continued upper disturbances affecting the area and bringing increased convection. At the risk of sounding repetitive, with PWs again above 2" locally heavy rainfall will be the primary concern, though a couple of stronger thunderstorms will be possible during peak instability. Temperatures on Friday will continue to be tempered by cloud cover, especially in north Georgia where highs will remain a few degrees below normal. RW .LONG TERM /Saturday through Thursday/... A wet pattern will continue over the CWA through the long term, although slightly drier conditions on Saturday will yield slightly lower pops. Previous long term discussion follows... 17 LONG TERM /Friday Night through Wednesday/... Medium range models continue to keep the region under persistent west-southwesterly upper-level flow through the majority of the long- term forecast period. Ample moisture over the forecast area, transient surface boundaries and periodic weak waves rippling through the mid/upper flow, keeps POPs at least at good chance through the period. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat remains the potential for heavy rain and localized flooding as moderate to high precipitable water values support areas of moderate to heavy rain each day, bringing streamflows up and keeping soils near saturation. 20 && .AVIATION... 18Z Update... Earlier MVFR/scattered IFR ceilings have broken somewhat, though borderline MVFR/VFR ceilings remain in some areas. Expect ceilings to remain generally around 3000 feet through the afternoon at ATL/AHN area sites. Some continued scattering is expected through the evening with VFR ceilings predominant. MVFR to IFR ceilings are expected to return by the 08-10z time frame Friday morning at ATL/AHN area sites with less certainty for morning low cloud potential at MCN/CSG. Showers and tsra will be most likely this afternoon before gradually diminishing through the evening with additional convection expected on Friday. Winds will be light and largely variable between SW and SE, though a SW tendency is anticipated this afternoon at ATL with SW tendency again by midday Friday. //ATL Confidence...18Z Update... Low confidence on wind direction. Medium confidence on all other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 71 86 70 89 / 50 60 50 40 Atlanta 72 85 72 87 / 50 60 40 40 Blairsville 66 80 66 83 / 50 60 40 40 Cartersville 71 85 71 87 / 40 60 40 40 Columbus 74 89 75 90 / 40 50 40 40 Gainesville 70 83 70 86 / 50 60 40 40 Macon 74 90 73 90 / 50 50 40 40 Rome 71 86 71 87 / 50 60 40 40 Peachtree City 72 86 71 88 / 50 60 40 40 Vidalia 74 90 74 91 / 40 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....17 AVIATION...RW
Hazardous weather outlook, Aug 10, 4:00 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Thu Aug 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There will be scattered thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 10, 1:10 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
110 PM EDT THU AUG 10 2017
GAZ020-021-101745-
Cherokee GA-Bartow GA-
110 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND BARTOW
COUNTIES UNTIL 145 PM EDT...
At 109 PM EDT...a line of strong thunderstorms was along a line
extending from Pine Log to near Cartersville...and moving northeast
at 20 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Cartersville, Woodstock, Acworth, Holly Springs, Adairsville,
Euharlee, Emerson, White, Waleska, Cassville, Kellogg Creek, Red Top
Mountain State Park, Folsom, Hobgood Park, Funkhouser, Lake
Arrowhead, Oak Grove, Little River Landing and George Washington
Carver St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3440 8487 3440 8473 3441 8473 3441 8458
3438 8458 3438 8444 3407 8448 3408 8474
3408 8496
TIME...MOT...LOC 1709Z 228DEG 17KT 3433 8473 3416 8485
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 10, 1:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
157 PM EDT THU AUG 10 2017
GAZ002>005-007-101830-
Gilmer GA-Whitfield GA-Catoosa GA-Walker GA-Murray GA-
157 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...WHITFIELD...
SOUTHWESTERN CATOOSA...SOUTHERN WALKER AND MURRAY COUNTIES UNTIL 230
PM EDT...
At 157 PM EDT...a line of strong thunderstorms was along a line
extending from near Conasauga Lake to Lafayette...and moving
southeast at 10 mph.
HAZARD...Heavy rain and winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Lafayette, Chatsworth, Ellijay, Varnell, Eton, Tunnel Hill,
East Ellijay, Crandall, Sumac, Conasauga Lake, Linwood, Villanow,
Cherry Log, Fort Mountain State Park, Naomi, Tails Creek, Ramhurst,
Suttles Mill and Noble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3491 8462 3485 8462 3486 8449 3475 8428
3461 8483 3462 8491 3463 8491 3462 8493
3462 8506 3459 8506 3458 8511 3459 8531
3471 8548 3476 8545 3495 8470
TIME...MOT...LOC 1757Z 297DEG 7KT 3485 8468 3471 8526
WIND...40MPHSpecial weather statement, Aug 10, 2:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT THU AUG 10 2017
GAZ002-004-005-007-011-012-019-101900-
Chattooga GA-Gilmer GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-
Floyd GA-
233 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...NORTHWESTERN
GILMER...SOUTHERN WHITFIELD...SOUTHERN WALKER...NORTHWESTERN
GORDON...MURRAY AND NORTHEASTERN FLOYD COUNTIES UNTIL 300 PM EDT...
At 232 PM EDT...a line of strong thunderstorms was along a line
extending from Chatsworth to Trion...and moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Calhoun, Summerville, Chatsworth, Trion, Eton, Resaca, Center
Post, Crandall, Subligna, Lake Marvin, Conasauga Lake, Villanow, Fort
Mountain State Park, James H. Floyd State Park, Naomi, Tails Creek,
Ramhurst, Suttles Mill and Tidings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3491 8472 3485 8462 3476 8436 3440 8530
3456 8552 3459 8553
TIME...MOT...LOC 1832Z 261DEG 11KT 3478 8476 3454 8533
WIND...40MPHSpecial weather statement, Aug 10, 3:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT THU AUG 10 2017
GAZ020-021-030>034-041-101930-
Polk GA-North Fulton GA-Cobb GA-Cherokee GA-Haralson GA-Bartow GA-
Gwinnett GA-Paulding GA-
305 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTH FULTON...NORTHERN
COBB...SOUTHERN CHEROKEE...HARALSON...SOUTHERN BARTOW...GWINNETT AND
PAULDING COUNTIES UNTIL 330 PM EDT...
At 304 PM EDT...a line of strong thunderstorms was along a line
extending from near Sweat Mountain to near Taylorsville to near Mars
Hills...and moving east at 20 mph.
HAZARD...Heavy rain...up to 40 mph wind...and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Lawrenceville, Canton, Cartersville, Dallas, Cedartown,
Buchanan, Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody,
Milton, Kennesaw, Duluth, Woodstock, Acworth, Suwanee, Holly Springs
and Norcross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8520 3410 8505 3420 8504 3419 8430
3417 8426 3410 8425 3405 8410 3408 8411
3393 8387 3394 8427 3397 8433 3394 8435
3394 8479 3381 8501 3381 8505 3378 8505
3367 8521 3365 8530 3367 8534 3394 8540
TIME...MOT...LOC 1904Z 279DEG 17KT 3404 8445 3405 8499 3388 8536
WIND...40MPHSpecial weather statement, Aug 10, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT THU AUG 10 2017
GAZ080-092-093-101945-
Macon GA-Schley GA-Taylor GA-
313 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SCHLEY AND
SOUTHWESTERN TAYLOR COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was over Murrays Crossroads, or
near Ellaville...moving southeast at 20 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Ideal, Murrays Crossroads,
Whitewater State Park, Fountainville, Rupert, La Crosse,
Andersonville National Historic, Clearview, Bumphead, Bartlett and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3220 8443 3223 8443 3223 8441 3229 8441
3230 8439 3239 8439 3250 8433 3233 8391
3218 8404 3219 8409 3219 8413 3223 8414
3223 8418 3216 8418 3216 8422
TIME...MOT...LOC 1913Z 295DEG 18KT 3232 8428
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:10 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 35 min |
| Aug 10, 1:33 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| Aug 10, 1:57 PM EDT | Special Weather Statement | FFC | Murray, Walker, Whitfield | 33 min |
| Aug 10, 2:33 PM EDT | Special Weather Statement | FFC | Chattooga, Murray, Whitfield | 27 min |
| Aug 10, 3:05 PM EDT | Special Weather Statement | FFC | Gwinnett, Haralson, Paulding, Polk | 25 min |
| Aug 10, 3:42 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon, Pickens | 33 min |
| Aug 10, 3:55 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 35 min |
| Aug 10, 4:24 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd, Pickens | 36 min |
| Aug 10, 4:47 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Aug 10, 5:12 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 33 min |
| Aug 10, 5:22 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 23 min |
| Aug 10, 6:26 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Heard, Henry and 2 more | 34 min |
| Aug 10, 6:48 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 27 min |
| Aug 10, 7:32 PM EDT | Special Weather Statement | FFC | Harris, Heard, Troup | 28 min |
| Aug 10, 7:37 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 38 min |
| Aug 10, 7:56 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 34 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.